Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 47, NWS Pueblo, CO

May 13, 202215 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 13, 2022, 2:54 PM MDT for 15 counties in Colorado. It took effect at May 14, 2022, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2022, 2:54 PM MDT (20:54 UTC)
In effect from
May 14, 2022, 11:00 AM MDT
Expired
May 14, 2022, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2022-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2022-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2782 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

793 
WWUS85 KPUB 132054
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
254 PM MDT Fri May 13 2022

...A Red Flag Warning is in effect for today from 11 AM to 8 PM
for gusty winds and low relative humidity for fire weather zones
220 through 227, which includes the mountains and valleys of
south central and southeast Colorado, and El Paso County...

...A Red Flag Warning has been issued for Saturday from 11 AM to 8
PM for gusty winds and low relative humidity for fire weather 
zones 220 through 230, which includes the mountains and valleys of
south central and southeast Colorado, and the I-25 Corridor 
including El Paso County, Pueblo County, and western Huerfano and 
Las Animas Counties...

COZ220>227-141300-
/O.UPG.KPUB.FW.A.0040.220514T1700Z-220515T0200Z/
/O.NEW.KPUB.FW.W.0047.220514T1700Z-220515T0200Z/
/O.CON.KPUB.FW.W.0046.000000T0000Z-220514T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-
254 PM MDT Fri May 13 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220...221...222...223...224...225...226 AND 227...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
220...221...222... 223...224...225...226 AND 227...

The National Weather Service in Pueblo has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Saturday. The 
Fire Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zones 220...221...222...223... 
  224...225...226 and 227.

* Timing...This evening, and again late Saturday morning through 
  Saturday evening.

* Winds...West 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ228>230-141300-
/O.UPG.KPUB.FW.A.0040.220514T1700Z-220515T0200Z/
/O.NEW.KPUB.FW.W.0047.220514T1700Z-220515T0200Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
254 PM MDT Fri May 13 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
228...229 AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM to 8 PM MDT Saturday. The Fire Weather Watch is 
no longer in effect.

* Affected Area...Fire Weather Zones 228...229 and 230.

* Timing... Saturday from 11 AM to 8 PM.

* Winds...Southeast 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
105 
WWUS85 KPUB 140146
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
746 PM MDT Fri May 13 2022

...A Red Flag Warning is in effect for Saturday from 11 AM to 
8 PM for gusty winds and low relative humidity for fire weather 
zones 220 through 230, which includes the mountains and valleys of
south central and southeast Colorado, and the I-25 Corridor including
El Paso County, Pueblo County, and western Huerfano and Las Animas
Counties...

...A Red Flag Warning will expire at 8 PM tonight for gusty winds
and low relative humidity for fire weather zones 220 through 227,
which includes the mountains and valleys of south central and 
southeast Colorado, and El Paso County...

COZ220>227-141800-
/O.EXP.KPUB.FW.W.0046.000000T0000Z-220514T0200Z/
/O.CON.KPUB.FW.W.0047.220514T1700Z-220515T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-
746 PM MDT Fri May 13 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 220...221...222...223...224...225...226 AND 227...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220...221...222...223...224...225...226 AND 227...

* Affected Area...Fire Weather Zones 220...221...222...223... 
  224...225...226 and 227.

* Timing...Saturday 11 AM to 8 PM.

* Winds...West to southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ228>230-141800-
/O.CON.KPUB.FW.W.0047.220514T1700Z-220515T0200Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
746 PM MDT Fri May 13 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 228...229 AND 230...

* Affected Area...Fire Weather Zones 228...229 and 230.

* Timing... Saturday from 11 AM to 8 PM.

* Winds...South to southeast 10 to 20 mph with gusts up to 30 
  mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
757 
WWUS85 KPUB 140923
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
323 AM MDT Sat May 14 2022

...A Red Flag Warning remains in effect from 11 AM to 8 PM today 
for gusty winds and low relative humidity for fire weather zones 
220 through 230, which includes the mountains and valleys of south
central and southeast Colorado, and the I-25 Corridor including 
El Paso County, Pueblo County, and western Huerfano and Las Animas
Counties...

COZ220>230-150130-
/O.CON.KPUB.FW.W.0047.220514T1700Z-220515T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
323 AM MDT Sat May 14 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 220...221...222...223...224...225...
226 AND 227...

* Affected Area...Fire Weather Zones 220...221...222...223... 
  224...225...226...227...228...229 and 230.

* Timing...Saturday 11 AM to 8 PM.

* Winds...West to southwest 15 to 25 mph with gusts up to 35 mph
  over the mountains and high valleys. South to southwest winds 10
  to 20 mph with gusts up to 30 mph across the I-25 Corridor.  

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
813 
WWUS85 KPUB 142033
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
233 PM MDT Sat May 14 2022

...A Red Flag Warning remains in effect until 8 PM today for 
gusty winds and low relative humidity for fire weather zones 220 
through 230, which includes the mountains and valleys of south 
central and southeast Colorado, and the I-25 Corridor including El
Paso County, Pueblo County, and western Huerfano and Las Animas 
Counties...

COZ220>230-150200-
/O.CON.KPUB.FW.W.0047.000000T0000Z-220515T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
233 PM MDT Sat May 14 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220...221...222...223...224...225...226 AND 227...

* Affected Area...Fire Weather Zones 220...221...222...223... 
  224...225...226...227...228...229 and 230.

* Timing...Saturday 11 AM to 8 PM.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
864 
WWUS85 KPUB 150138
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
738 PM MDT Sat May 14 2022

...The Red Flag warning will expire at 8 pm this evening for fire
weather zones 220...221...222...223...224...225...226...227... 
228...229 AND 230, which includes all of the mountains and
valleys, and the southern I-25 corridor, in the National Weather 
Service forecast district...

COZ220>230-150245-
/O.EXP.KPUB.FW.W.0047.000000T0000Z-220515T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
738 PM MDT Sat May 14 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220...221...222...223...224...225...226...227...228...229 AND
230...

Winds have decreased and humidity values will slowly increase
through the evening hours. A cool front will move down across the
district tonight, bringing somewhat higher humidity values to all
of the region for tomorrow. 

$$

Hodanish

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 13, 11:27 AM MDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 13, 11:27 AM MDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1127 AM MDT Fri May 13 2022

.SHORT TERM...(Today and tonight)
Issued at 337 AM MDT Fri May 13 2022

Key messages:

1) Marginal Critical Fire Weather conditions in the mtns/valleys/El
Paso county.

2) Near critical fire weather conditions rest of I-25 corridor.

Currently...

Very dry air was still over parts of the region as dwpts were in the
single digits or below over all of the mtns and valleys, and the I-25
corridor. Higher dwpts/20s/ were over the far eastern plains, with
dwpts in the 30s along the immediate border. The higher dwpts were
slowly pushing southward into plains as a cool front was moving dow
the plains.

Ambient temps at 3 am were in the 50s to L60s across the plains
with 40s and 50s valleys. Mtns were in the 30s.

Today...

Winds will finally begin to relax over the region today. However the
dry air will remain in place over the mtns and valleys and there
will be enough winds (G-25-30mph) over the higher terrain to warrant
Red Flag conditions over the mtns and valleys. El Paso county will
also see strong enough winds to warrant Red Flag conditions,
especially N El Paso county. The remainder of the I-25 corridor will
likely see spotty Red Flag conditions, but not enough to warrant a
Red Flag warning.

Max temps today will be running about 4-6F above normal today,
however dwpts, especially at lower elevations will be about 20F
degrees higher than yesterday, so RH values will not be so low.
Overall it will be a breezy day over the region, but winds will not
be nearly as strong as yesterday.

Tonight...

Mostly clear with light winds over the area, with min temps in the
40s plains and 20s and 30s higher terrain.

.LONG TERM...(Saturday through Thursday)
Issued at 337 AM MDT Fri May 13 2022

Key Messages:

1) Critical to near critical fire weather conditions expected in and
near the mountains each day with lower magnitudes/duration and
varying coverage this weekend through early next week.

2) Critical fire weather conditions may ramp up again Thursday and
Friday with the next system

Zonal flow for Saturday will give way to upper ridging on Sunday.
Still looking at the potential for critical to near critical fire
weather conditions on Saturday in and near the mountains as westerly
winds aloft mix to the surface in the afternoon.  Gusts will be in
the lower end of the Red Flag spectrum (25-30 mph) but with humidity
values expected to drop below 15 percent across all of the area,
will have to contend with critical fire weather conditions once
again. Current watch looks on target with the mountains, valleys
and El Paso and Huerfano counties most likely to meet criteria
over a widespread enough area.

Sunday should conceptually see less wind than Saturday as the
gradient aloft relaxes some. Still getting some spotty critical
fire weather conditions in and near the mountains but the duration
and coverage may be low enough to not need highlights. Will need
to watch how this evolves since relative humidity values will
remain critically low. There will also be the risk of isolated
high based showers/virga on Sunday across the plains behind a cold
front which pushes through the region Saturday night. Only minor
cooling and poor moisture recovery will keep the potential for a
wetting rain very low, but it could kick up winds in the afternoon
with any virga which could lead to elevated fire weather
concerns. If convection can get deep enough we could see an
isolated lightning potential but given the very high based and
shallow nature to moisture layer, this risk still appears on the
low side.

Zonal to southwesterly flow will return for next week with flow
aloft increasing over the region through late week as another storm
system approaches. Once again, critical to near critical fire
weather conditions will return in and near the mountains. Meanwhile
moisture return along and east of the frontal boundary/dry line
across the plains steadily increases dew points which will waver
west to east across the plains with periodic reinforcing surges as
weak embedded disturbances move through the flow aloft. Timing
differs between long range models making details murky at this
point. Overall a slight uptick in thunderstorm chances look likely
for the Tuesday and Wednesday period with best chances along the
Palmer Divide and far eastern plains, though quality of dew point
return and position of boundaries are still very much in question. A
strong storm or two will be possible where higher dew points can
maintain given the possibility of sufficient shear, though suspect
higher LCLs will keep risks in the more marginal gusty winds and
hail category. Increasing flow aloft for late week could bring
another return of more critical fire weather conditions to a larger
area of southern CO.  -KT

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1114 AM MDT Fri May 13 2022

VFR at all taf sites the next 24 hrs. S-SE winds will gust to
around 25 kts at KCOS and 20 kts at KPUB this afternoon, while
s-sw winds gust around 25 kts at KALS. Winds diminish this evening
and overnight, before increasing and becoming gusty again Sat
afternoon.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM MDT this evening for COZ220>227.

Fire Weather Watch from Saturday morning through Saturday
evening for COZ220>230.

&&

SHORT TERM...HODANISH
LONG TERM...KT
AVIATION...PETERSEN
Hazardous weather outlook, May 13, 11:16 AM MDT, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1116 AM MDT Fri May 13 2022

COZ058>089-093>099-141730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1116 AM MDT Fri May 13 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Critical fire weather conditions are anticipated across the
mountains and valleys today, along with El Paso county. Winds will
generally be in the 15 to 30 mph range with humidity values in
the single digits this afternoon. Please do not do anything which
could cause a spark and start a fire.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Critical to near critical fire weather conditions will be possible
each day in and near the mountains. Critical fire weather
conditions may ramp up again late week with the approach of
another storm system.

Isolated thunderstorms will be possible Monday through Wednesday
across portions of the southeast mountains and plains. The main
risk from thunderstorms will be gusty outflow winds up to 50 mph
but only light and spotty rainfall amounts. Some small hail will
be possible with stronger storms near the Kansas border Tuesday
and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

10/31

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.